Academic Journals Database
Disseminating quality controlled scientific knowledge

Pulmonary Tuberculosis Following the Use of Infliximab: A Case Report

ADD TO MY LIST
 
Author(s): Nail Özgüneş | Tuba Zengin-Elbir | Saadet Yazıcı

Journal: Klimik Journal
ISSN 1301-143X

Volume: 23;
Issue: 02;
Start page: 70;
Date: 2010;
Original page

Keywords: Infliximab | fever | tumor necrosis factor-α | pulmonary tuberculosis.

ABSTRACT
Infliximab is a chimeric anti-tumor necrosis factor (TNF) agent used in the treatment of rheumatological diseases. Its potential side effects are infusion reactions, autoimmune diseases, malignancies, tuberculosis, and other infections. Several worldwide guidelines recommend prophylaxis for tuberculosis in high-risk patients, concomitant with infliximab usage. Although prophylaxis is protective in most cases, active tuberculosis can sometimes be seen. In Turkey, the duration of recommended and applied isoniazid regimens range from 6 to 12 months. Here, we report a case of lung tuberculosis which developed two months after cessation of a 9-month INH prophylaxis in a 26-year-old man with ocular Behçet’s disease receiving infliximab treatment. This case highlights the necessity of close monitoring of tuberculosis in patients who undergo infliximab treatment.
Correct all grammar errors with Grammarly